Couldn't find what you looking for?

TRY OUR SEARCH!


Can I have here information on Cephalexin such as antibiotic resistance and facts?
I need history and clinical trials of cephalexin. I’ll appreciate any help. Thank you.

Loading...


Hello, I am a research student of Pharmaceutics and I am doing research on Bioequivalence of cephalexin in human serum using hplc assay so kindly help me on the same by sending me pdf through e-mail and I will much oblige to you.
Reply

Loading...

Here's what I know about cephalexin. I took it for an ear infection.

In February, 2006, I had what I believed to be a reaction to an antibiotic called cephalexin, the reaction to which has now been confirmed and which took ten months to properly diagnose. The severity of the symptoms disappeared upon discontinuing the medication, but lingering side effects have plagued me for the past ten months. While I have come to learn that the reaction itself is a very well-documented yet uncommon neurotoxic reaction that affects a central nervous system neurotransmitter called GABA, or gamma-aminobutyric acid, the length of the lingering symptoms is not well documented. To help prevent you, your family, or friends from experiencing such a drug allergy, I would like to share some of the details with you. In case any of you have a need to look up medical research of your own, I recommend pubmed.com. If a copy of a journal article is not available online, try your local library, particularly a university library.

There are many types of antibiotics. Four of them are penicillins, cephalosporins, carbapenems, and sulfa drugs, the first three of which are considered “beta-lactam” antibiotics due to the nature of a beta-lactam molecular ring that acts to disable certain bacteria. There is some evidence that people with penicillin allergies react to certain of the cephalosporins and not others. It also appears that people with sulfa drug allergies, to which I am very allergic, may also react to cephalosporins.

There are two main reactions, which have been well documented in medical journals since 1973. Many doctors and other health professionals today, however, seem to be unaware of these reactions. The first reaction is a type of seizure called non-convulsive status epilepticus whereby the body does not convulse outwardly as in what may be considered a typical seizure. Instead, symptoms appear such as disorientation, agitation, stumbling, delayed speech, rapid heartbeat, and eye problems such as light sensitivity and reduced or heightened vision. The convulsions can be easily determined by EEG. The second reaction is also well documented and is known to affect the tubular structure of the kidneys. Both reactions are thought to be reversible in most cases, but in the case of the seizures, anti-seizure medication should be administered immediately to reduce the possibility of nerve damage. Some people, however, do not respond to the anti-seizure medication. Other people, as in my case, are mis-diagnosed and go untreated. A person who receives adequate treatment will have less potential of nerve damage. In the case of kidneys, I do not know if a kidney reaction can be medically treated, but in one case, a biopsy was performed to at least confirm the kidney damage. It also appears that the functioning of the kidneys can be monitored by a blood test that indicates creatinine levels.

It was the neurotoxicity of these types of antibiotics that led researchers to better learn how seizures occur and how to find the best medications for managing them, such as an anti-seizure medication called diazepam, which is a tranquilizer. Another tranquilizer reported to be used but which does not appear to be as successful is lorazepam. While the beta-lactam antibiotics are believed to inhibit the GABA (gamma-aminobutyric acid) neurotransmitter and cause seizures, diazepam and lorazepam are reported to counteract the seizure by enhancing the effects of GABA.

People who are mis-diagnosed may be prescribed anti-depressants. From what I have learned so far, antidepressants should not be administered to seizure patients, with the exception of depakote, which is an anti-seizure medication that is also considered an anti-depressant. In terms of other tests for diagnosis of seizures besides the EEG, for patients who are mis-diagnosed, one journal article that I read indicated that increased levels of an enzyme called gamma enolase can indicate previous seizure activity. It seems that the enzyme can be found through a simple blood test, but I need to research this more.

The symptoms that have lingered in my case include delayed reactions in terms of speech, motor coordination, over-sensitivity to light, touch, and sight. For some reason, my spelling and ability to perform simple math functions were affected and have slowly come back. Why the diagnosis took ten months to determine in my case is of concern to me, but at least I now have some answers, and I am trying to inform everyone I can in case it helps avoid someone else from having to go through what I went through. I am also very pleased as I finally had my first day of normal brain function on 11/16/06 during a physics exam, which is my first truly normal day since February 23 of this year, and, this week of December 4, 2006, I had seven continuous days with no symptoms.

**this post is edited by moderator ** web addresses not allowed **

Please read our Terms of Use
Reply

Loading...